Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 66, NWS Corpus Christi, TX

October 13, 2021

NWS Corpus Christi, TX issued this small craft advisory at Oct 13, 2021, 10:21 AM CDT. It took effect at Oct 13, 2021, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2021, 10:21 AM CDT (15:21 UTC)
In effect from
Oct 13, 2021, 1:00 PM CDT
Expired
Oct 13, 2021, 9:50 PM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

137 
WHUS74 KCRP 131521
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1021 AM CDT Wed Oct 13 2021

GMZ230-132330-
/O.NEW.KCRP.SC.Y.0066.211013T1800Z-211014T0300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
1021 AM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 25 
  knots and choppy waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-270-275-132330-
/O.CON.KCRP.SC.Y.0065.000000T0000Z-211014T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1021 AM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

* WHAT...Southeast winds 20 to 25 knots expected.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM and Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
213 
WHUS74 KCRP 131932
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
232 PM CDT Wed Oct 13 2021

GMZ250-255-270-275-141200-
/O.CON.KCRP.SC.Y.0065.000000T0000Z-211014T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
232 PM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots and seas 5 to 7 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM, Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM and Waters from Baffin Bay to Port 
  Aransas from 20 to 60 NM.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-140300-
/O.CON.KCRP.SC.Y.0066.000000T0000Z-211014T0300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
232 PM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots and choppy waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
691 
WHUS74 KCRP 140250 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
950 PM CDT Wed Oct 13 2021

GMZ230-140400-
/O.CAN.KCRP.SC.Y.0066.000000T0000Z-211014T0300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
950 PM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Strong winds from earlier have diminished over the southern bays 
and waterways, therefore the advisory has been cancelled.

$$

GMZ250-255-270-275-141200-
/O.CON.KCRP.SC.Y.0065.000000T0000Z-211014T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
950 PM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

* WHAT...South winds around 20 knots with gusts up to 30 knots.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM, Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM and Waters from Baffin Bay to Port 
  Aransas from 20 to 60 NM.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 6:25 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 13, 6:25 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
625 AM CDT Wed Oct 13 2021

.AVIATION...

A mixture of MVFR and VFR conditions expected today, along with
isolated showers/thunderstorms, primarily over the Brush Country
and Rio Grande Plains, mainly this afternoon. Scattered to
numerous showers and thunderstorms are expected to develop
tonight, with heavy rainfall possible, mainly over the Rio Grande
Plains and Brush Country.

&&

.PREV DISCUSSION... /Issued 542 AM CDT Wed Oct 13 2021/

SHORT TERM (Today through Thursday)...

A mean upper trough is expected over the western 2/3rds of the
CONUS during the period, with the bulk of embedded disturbances
remaining north of the CWA.

Today, GOES TPW product depicts copious moisture, with PWAT
values in excess of 2 inches, over the WRN CWA early this morning.
The MSAS depicts a N-S trough axis near the Rio Grande.
Deterministic runs maintain this condition today. Thus, anticipate
at least isolated/scattered convection over the WRN CWA mainly
this afternoon.

Tonight/early Thursday...The remnants of Tropical Storm Pamela
are expected to approach SW TX. With regard to upper forcing, the
bulk of the 700-30mb Q-vector convergence, and 250mb jet dynamics,
is predicted to remain north. However, the NAM/GFS/Canadian
predict 500mb jet forcing across mainly the WRN CWA. Further, the
deterministic runs suggest that a weak boundary will move across
the region after 03z Thursday, possibly in response to the 500mb
jet dynamics. The combination of copious moisture, upper and
surface forcing will contribute to scattered/numerous convection.
NAM deterministic soundings at selected locations suggest that
atmospheric conditions will be somewhat conducive to heavy
rainfall, with warm moist/nearly saturated 0-4km environment in
advance of the boundary. However, moderate/strong 0-6km shear will
decrease rainfall efficiency. Neverthless, heavy rainfall may
occur and contribute to flash flooding over portions of the Brush
Country and Rio Grande Plains. Expanded the FFA to include Duval,
McMullen, and Live Oak counties, which more closely matches the
most recent ERO output from WPC, and reflects the region
associated with rainfall totals from the wettest SPC HREF
ensembles that may exceed the RFC mosaic QPF values. Concur with
SPC that strong/severe convection may occur over the NW CWA
tonight owing to the foregoing strong vertical shear.

Thursday afternoon/Thursday night...Expect convection to decrease
from west to east as the boundary moves eastward across the CWA.

Will maintain the CFW for coastal flooding near the times of high
tide.

LONG TERM (Thursday Night through Tuesday)...

After an unsettled short term period the long term starts out with
troughing over the Great Plains and with an area of high pressure
over the Gulf of Mexico. As the upper to mid level features progress
throughout the week, ridging will build in briefly over South Texas
this weekend with a shortwave trough on Sunday. We end the period
with another mid-level trough/low over the Southern Plains.

A cold front is expected to move through our area on Friday and will
bring isolated thunderstorm chances to much of the area. Latest
model runs have fropa a bit earlier, reaching our northern CWA
Friday  afternoon and reaching the coast by the evening. In addition
to showers and thunderstorms, increased winds will elevate fire
weather concerns and marine hazards will exist as discussed in the
marine section.

Dry conditions filter in behind the front with PWAT's likely
dropping to below 0.5" as such, temperatures will follow suit with
afternoon highs on Saturday and Sunday in the mid to upper 70s and
lows dropping down to 50s and 60s. Next week will bring a modest
warming trend with low level moisture return.

PETSS and ETSS model guidance continues to show tides above 2 ft MSL
and therefore minor coastal flooding will remain a concern through
Thursday during times of high tide.

MARINE...
Moderate onshore flow is expected to become weak Friday morning
ahead of a cold front. As the front approaches the coast, flow will
shift around from the northeast and increase to moderate Friday
evening and then to Strong late Friday or early Saturday. Isolated
to scattered thunderstorms are expected along and ahead of the front
through Saturday morning. Small Craft Advisory conditions are
expected Saturday and Sunday due to strong flow and elevated seas.
Weak to moderate onshore flow is expected to return late Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    87  78  89  75  92  /  10  20  30   0  30
Victoria          88  76  87  73  91  /  10  30  50  10  20
Laredo            94  76  94  75  94  /  30  60  10   0  30
Alice             91  75  92  71  93  /  20  30  30  10  30
Rockport          87  78  87  78  90  /  10  20  30  10  30
Cotulla           94  75  93  73  92  /  50  80  30   0  20
Kingsville        89  77  92  73  95  /  10  20  30   0  30
Navy Corpus       85  81  87  79  88  /  10  20  30  10  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 AM CDT Thursday For the following
     zones: Kleberg Islands...Nueces Islands.

     Flash Flood Watch through Thursday morning For the following
     zones: Duval...La Salle...Live Oak...McMullen...Webb.

GM...Small Craft Advisory until 7 AM CDT Thursday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

     Small Craft Advisory from 1 PM this afternoon to 10 PM CDT this
     evening For the following zones: Bays and Waterways from
     Baffin Bay to Port Aransas.

&&

WC/87...AVIATION
Hazardous weather outlook, Oct 13, 5:59 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
559 AM CDT Wed Oct 13 2021

TXZ229>234-239>247-342>347-442-443-447-141100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
559 AM CDT Wed Oct 13 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms today, mainly over the Rio
Grande Plains and Brush Country. Scattered to numerous showers and
thunderstorms tonight.

A Flash Flood Watch is in effect until 7 AM CDT Thursday morning,
for the counties of LaSalle, McMullen, Live Oak, Webb, and Duval.

Minor coastal flooding may occur during the times of high tide.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are expected Thursday with
isolated thunderstorms Friday to Saturday morning across South
Texas.

Minor coastal flooding will be a concern today through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-141100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
559 AM CDT Wed Oct 13 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are expected Wednesday and
Thursday, isolated Friday, and isolated to scattered again Saturday.

Small Craft Advisory conditions are possible through Thursday and
again Saturday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/BF

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.